Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 15, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 25, 2008, 6:13 AM CDT for 39 counties in Alabama. It took effect at Mar 25, 2008, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2008, 6:13 AM CDT (11:13 UTC)
- In effect from
- Mar 25, 2008, 1:00 PM CDT
- Expired
- Mar 25, 2008, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2740 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 251113 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 613 AM CDT TUE MAR 25 2008 ALZ011>015-017>050-260000- /O.UPG.KBMX.FW.A.0011.080325T1800Z-080326T0000Z/ /O.NEW.KBMX.FW.W.0015.080325T1800Z-080326T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 613 AM CDT TUE MAR 25 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. DRY CONDITIONS WILL PERSIST ACROSS THE AREA THROUGH THIS AFTERNOON... WITH RELATIVE HUMIDITY VALUES DIPPING INTO THE MIDDLE TO LOWER 20S DURING THE PEAK HEATING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 25, 6:05 AM CDT, 8 minutes earlier.
Area forecast discussion, Mar 25, 6:05 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 605 AM CDT TUE MAR 25 2008 .UPDATE...FOR AVIATION. .DISCUSSION... TEMPERATURES HAVE FALLEN TO NEAR OR BELOW FREEZING IN MANY LOCATIONS THIS MORNING...WITH UPPER 20S IN SOME OF THE NORMALLY COLDER LOCATIONS. THUS WILL CONTINUE THE FREEZE WARNING THIS MORNING. OTHERWISE HIGH PRESSURE RIDGE WILL SLIDE EAST TODAY ALLOWING FOR A MORE SOUTHERLY WIND FLOW TO DEVELOP. THIS WILL ALLOW TEMPS TO WARM INTO THE 60S AREA WIDE TODAY. A LIGHT SOUTHERLY WIND WILL PERSIST IN THE NORTHWEST SECTION OVERNIGHT TONIGHT...AND THIS SHOULD HELP HOLD LOW TEMPERATURES THERE AROUND OR A LITTLE ABOVE 40 DEGREES. ELSEWHERE LOOK FOR THE WINDS TO DECOUPLE AFTER SUNSET...ALLOWING LOWS TO FALL TO MOSTLY BETWEEN 35 AND 40 DEGREES. 41 LARGELY ZONAL UPPER LEVEL FLOW IS FORECAST TO CONTINUE ACROSS A LARGE PART OF THE COUNTRY THROUGH THE FORECAST PERIOD. SHORTWAVE ENERGY IN THIS FAST MOVING PATTERN WILL HAVE LITTLE TIME TO TAP SIGNIFICANT GULF MOISTURE...AND THEREFORE OPPORTUNITIES OF HIGH IMPACT WEATHER ARE RATHER SLIM. AFTER A DRY MID-WEEK PERIOD...MODELS CONTINUE TO INDICATE A POSSIBLE COLD FRONTAL PASSAGE IN THE FRIDAY/SATURDAY TIME FRAME. UPPER LEVEL SUPPORT HELPING TO DRIVE THE SURFACE FRONT IS WELL TO OUR NORTH...SO THE FRONT WILL LIKELY BE BEYOND ITS MOST ACTIVE STAGE WHEN/IF IT GETS HERE. OUTPUT FROM GFS SUGGESTS THE FRONT WILL GET INTO NORTH ALABAMA FRIDAY NIGHT OR SATURDAY MORNING...BUT THEN STALL OUT THERE BEFORE DYING. ECMWF HAS A STRONG SURFACE HIGH BEHIND THE FRONT...AND SO IT PUSHES THE FRONT IN A LITTLE SOONER AND TAKES IT ALL THE WAY TO THE COAST. THIS EUROPEAN MODEL SOLUTION HAS BEEN CONSISTENT FOR AT LEAST THE LAST SEVERAL RUNS. THE GFS (IF I REMEMBER CORRECTLY) HAS TRENDED FARTHER SOUTH WITH ITS FRONTAL POSITION SINCE YESTERDAY. THEREFORE...I TENDED TO LEAN MORE TOWARD THE EURO SOLUTION IN THE POPS/SENSIBLE WEATHER FORECAST FOR THE END OF THE WEEK AND OVER THE WEEKEND. ANOTHER SIMILAR FRONTAL PASSAGE IS INDICATED FOR EARLY/MID NEXT WEEK. OTHER THAN THAT...ALL SIGNS POINT TO A NICE WARMUP THROUGH THE FORECAST PERIOD. /61/ && .AVIATION...12Z TAF DISCUSSION. VFR CONDITIONS THROUGH THE PERIOD WITH SKC AND P6SM VSBYS. AS SURFACE HIGH PRESSURE RIDGE MOVES EAST TODAY WINDS WILL PICK UP OUT OF THE SOUTH MID TO LATE MORNING AND INCREASE TO 8 TO 10 KNOTS. AFTER 00Z WINDS WILL DIMINISH TO GENERALLY LESS THAN 5 KNOTS. && .FIRE WEATHER...AFTERNOON MIXING WILL HELP KEEP DEW POINTS ACROSS THE AREA IN THE MID 20S...DROPPING RELATIVE HUMIDITES BELOW 25 PERCENT FOR 3 TO 4 HOURS. AS A RESULT...A RED FLAG WARNING WILL BE ISSUED FOR THIS AFTERNOON. 41 && .BMX WATCHES/WARNINGS/ADVISORIES... AL... FREEZE WARNING ALL AREAS UNTIL 9 AM THIS MORNING. RED FLAG WARNING ALL AREAS 1 PM TO 7 PM TODAY. &&
Hazardous weather outlook, Mar 25, 5:50 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 550 AM CDT TUE MAR 25 2008 ALZ011>015-017>050-261100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 550 AM CDT TUE MAR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. FREEZING TEMPERATURES ARE OCCURRING ACROSS MUCH OF THE AREA THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM TODAY. OTHERWISE...DRY CONDITIONS WILL CONTINUE TODAY WITH RELATIVE HUMIDITY VALUES FORECAST TO FALL BELOW 25 PERCENT DURING THE AFTERNOON. HIGH FIRE DANGER CONDITIONS WILL PERSIST FOR SEVERAL HOURS THIS AFTERNOON...AND CAUTION SHOULD BE EXERCISED IF OUTDOOR BURNING IS PLANNED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL NOT BE NECESSARY.
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.